3 doctors weighed in:

I have a flu. Taking z pack and tamiflu (oseltamivir). Dont know if meds or food giving me diarrhea and nausea. Shud i take something for this or stop either meds?

3 doctors weighed in
Dr. Pamela Pappas
Psychiatry
1 doctor agrees

In brief: Diarrhea

Both zithromax and tamiflu (oseltamivir) can cause diarrhea and nausea.
Zithromax has no place in the treatment of flu. You do not need to be on an antibiotic (which is meant to kill bacteria) for a viral illness. Please discuss this with your physician.

In brief: Diarrhea

Both zithromax and tamiflu (oseltamivir) can cause diarrhea and nausea.
Zithromax has no place in the treatment of flu. You do not need to be on an antibiotic (which is meant to kill bacteria) for a viral illness. Please discuss this with your physician.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
Dr. Howard Schneider
Dentistry - Pediatric

In brief: Why you taking the

Z-pack? Was it prescribed by a doctor? The flu is a virus.
A z-pack is an antibiotic and is only helpful for a bacterial infection. It will not help a virus, but it can give you diarrhea. If it was prescribed by a doctor talk to them before deciding if you should stop the z-pack. If it was not prescribed by a doctor then stop the z-pack and don't self medicate with antibiotics in the future.

In brief: Why you taking the

Z-pack? Was it prescribed by a doctor? The flu is a virus.
A z-pack is an antibiotic and is only helpful for a bacterial infection. It will not help a virus, but it can give you diarrhea. If it was prescribed by a doctor talk to them before deciding if you should stop the z-pack. If it was not prescribed by a doctor then stop the z-pack and don't self medicate with antibiotics in the future.
Dr. Howard Schneider
Dr. Howard Schneider
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
23 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors